MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER
Catalog Number 10144
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported a health care worker (hcw) experienced a skin reaction described as white marks on the hands when handling a new sterrad® 100nx cassette.It was reported that the leak indicator was ¿discolored,¿ and the hcw handled the cassette without wearing gloves.The affected areas were washed with water, and the symptoms resolved without requiring medical treatment.The h2o2 skin reaction was assessed to be a minor injury since it resolved without medical intervention; however, this event is being reported as a malfunction report subsequent to a previous serious injury.
 
Additional Manufacturer Narrative
E1.Initial reporter phone number: (b)(6).The hcw was re-trained to always wear appropriate personal protective equipment (ppe) when working with sterrad systems and cassettes.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the batch record, trending analysis by lot number, system risk analysis (sra), retains testing, and photo analysis.The batch history record was reviewed and no issues relating to the failure mode were noted.The involved batch met manufacturer specifications at the time of release.Retains testing was completed with no issues identified; the retain samples were within specifications.Trending analysis by lot number was reviewed from the manufactured date to the event date, and no significant trend was observed.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the suspect sterrad® 100nx cassette was not returned for evaluation.The assignable cause for the cassette leak could not be verified.The supplier product investigation did not reveal any anomalies related to this failure mode; all manufacturing in-process controls corresponded to specifications.Visual inspection of provided field sample picture shows an indicator bar with a discoloration to red on the edges.Red discoloration can be confirmed with h2o2 leakage as the most likely cause but cannot be determined from the image alone.No indication for a potential manufacturing related issue based on retain inspection and batch record review.The most likely assignable cause for the skin reaction can be attributed to user error for not wearing gloves and not following the warnings as per the sterrad® 100nx cassette instructions for use: ¿use personal protective equipment (e.G.Chemical resistant gloves) at all times when handling cassettes.¿ ¿warning: do not open the protective plastic wrapper if the leak indicator strip indicates a leak.If a leak is indicated, then the cassette might have been damaged.¿ asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX CASSETTE
Common Device Name
STERRAD® 100NX STERILIZER
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
mark ongkeko
33 technology drive
irvine, CA 92618
9495619452
MDR Report Key17673867
Report Number2084725-2023-00242
Device Sequence Number20427738
Product Code MLR
UDI-Device Identifier20705037014900
UDI-Public20705037014900
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K071345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2023
Device Catalogue Number10144
Device Lot Number22L031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown